Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 7, 2014, 3:01 PM EDT for 6 counties in Georgia. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2014, 3:01 PM EDT (19:01 UTC)
- Expired
- Apr 7, 2014, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 111 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:20 PM EDT | TSTM WND DMG | 3 S Reidsville, GA | WARNING POINT REPORTED TREE DOWN AT THE 700 BLOCK OF ROD STRICKLAND ROAD. |
| Apr 7, 3:25 PM EDT | TSTM WND DMG | 4 Ese Reidsville, GA | CHICKEN HOUSES DAMAGED BY THUNDERSTORM WINDS ON BEA DURRENCE ROAD. |
| Apr 7, 3:42 PM EDT | TSTM WND DMG | 2 Nnw Midway, GA | WARNING POINT REPORTED TREE DOWN AT THE 2300 BLOCK OF JENNIE STATION ROAD. TELEPHONE LINE DOWN IN THE SAME AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS52 KCHS 071901
SVRCHS
GAC029-031-109-179-183-267-072000-
/O.NEW.KCHS.SV.W.0010.140407T1901Z-140407T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 301 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM 7 MILES WEST OF COBBTOWN TO 28 MILES SOUTHWEST OF
GORDONIA ALTAMAHA STATE PARK...MOVING EAST AT 35 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
COBBTOWN...GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...MANASSAS...
BELLVILLE...MENDES...HAGAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3232 8224 3227 8197 3232 8195 3232 8146
3210 8139 3167 8140 3166 8146 3169 8147
3170 8149 3165 8152 3161 8177 3167 8186
3179 8196 3178 8198 3182 8202 3186 8211
3190 8214 3191 8221 3217 8219
TIME...MOT...LOC 1901Z 269DEG 32KT 3226 8221 3175 8236
$$3 follow-up statements
482
WWUS52 KCHS 071916
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT MON APR 7 2014
GAC029-031-109-179-183-267-072000-
/O.CON.KCHS.SV.W.0010.000000T0000Z-140407T2000Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-LONG GA-
316 PM EDT MON APR 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR PORTIONS OF TATTNALL...EVANS...BULLOCH...LIBERTY...BRYAN AND LONG
COUNTIES...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
COBBTOWN TO 15 MILES SOUTHWEST OF FIVE POINTS...MOVING EAST AT 35
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELLVILLE...BLITCHTON...CLAXTON...COBBTOWN...COLLINS...
CROSSROADS...DAISY...DENMARK...DONALD...ELLABELL...FLEMINGTON...FORT
STEWART...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...
LANIER...LUDOWICI...MANASSAS...MCINTOSH...MENDES...MIDWAY...NEVILS...
PEMBROKE...REIDSVILLE...RETREAT...RICEBORO...WALTHOURVILLE...BAY AND
GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3232 8224 3227 8197 3232 8195 3232 8146
3210 8139 3167 8140 3166 8146 3169 8147
3170 8149 3165 8152 3161 8177 3167 8186
3179 8196 3178 8198 3182 8202 3186 8211
3190 8214 3191 8221 3217 8219
TIME...MOT...LOC 1916Z 269DEG 32KT 3228 8209 3181 8219
$$351
WWUS52 KCHS 071931
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT MON APR 7 2014
GAC029-031-109-179-183-267-072000-
/O.CON.KCHS.SV.W.0010.000000T0000Z-140407T2000Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-LONG GA-
331 PM EDT MON APR 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR PORTIONS OF TATTNALL...EVANS...BULLOCH...LIBERTY...BRYAN AND LONG
COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
UNDINE TO NOBLE...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELLVILLE...BLITCHTON...CLAXTON...COBBTOWN...COLLINS...
CROSSROADS...DAISY...DENMARK...DONALD...ELLABELL...FLEMINGTON...FORT
STEWART...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...
LANIER...LUDOWICI...MANASSAS...MCINTOSH...MENDES...MIDWAY...NEVILS...
PEMBROKE...REIDSVILLE...RETREAT...RICEBORO...WALTHOURVILLE...BAY AND
GORDONIA ALTAMAHA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3232 8224 3227 8197 3232 8195 3232 8146
3210 8139 3167 8140 3166 8146 3169 8147
3170 8149 3165 8152 3161 8177 3167 8186
3179 8196 3178 8198 3182 8202 3186 8211
3190 8214 3191 8221 3217 8219
TIME...MOT...LOC 1932Z 269DEG 32KT 3223 8192 3182 8198
$$364
WWUS52 KCHS 071946
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT MON APR 7 2014
GAC029-031-109-179-183-267-072000-
/O.CON.KCHS.SV.W.0010.000000T0000Z-140407T2000Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-LONG GA-
346 PM EDT MON APR 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR PORTIONS OF TATTNALL...EVANS...BULLOCH...LIBERTY...BRYAN AND LONG
COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
UNDINE TO BEARDS CREEK...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELLVILLE...BLITCHTON...CLAXTON...COLLINS...
CROSSROADS...DAISY...DENMARK...DONALD...ELLABELL...FLEMINGTON...FORT
STEWART...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...
LANIER...LUDOWICI...MANASSAS...MCINTOSH...MENDES...MIDWAY...NEVILS...
PEMBROKE...REIDSVILLE...RETREAT...RICEBORO...WALTHOURVILLE AND BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
TO REPORT SEVERE WEATHER SUCH AS DOWNED TREES...LIMBS...AND POWER
LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL
FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3227 8197 3232 8195 3232 8146 3210 8139
3168 8141 3167 8146 3169 8147 3171 8150
3166 8153 3162 8177 3165 8180 3167 8186
3180 8197 3179 8199 3183 8203 3187 8212
3230 8213
TIME...MOT...LOC 1946Z 269DEG 32KT 3221 8192 3188 8182
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:36 PM EDT, 25 minutes earlier.
Area forecast discussion, Apr 7, 2:36 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT MON APR 7 2014
...TORNADO WATCH IN EFFECT UNTIL 9 PM EDT...
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE REGION THIS MORNING. A COLD
FRONT WILL MOVE THROUGH THE REGION TONIGHT FOLLOWED BY A
REINFORCING COLD FRONT TUESDAY NIGHT INTO WEDNESDAY. COOL AND DRY
HIGH PRESSURE WILL THEN PREVAIL THROUGH THURSDAY BEFORE MILDER
WEATHER RETURNS LATE IN THE WEEK AS THE HIGH MOVES OFFSHORE. AN
APPROACHING COLD FRONT COULD BRING RAIN BACK TO THE AREA NEXT
MONDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
TORNADO WATCH 68 ISSUED FOR ALL BUT ALLENDALE-SCREVEN-JENKINS
UNTIL 9 PM. NASTY QLCS IS TAKING SHAPE ACROSS SOUTH-CENTRAL
GEORGIA WHICH WILL SPREAD EAST/NORTHEAST INTO THE AREA. BEST
CHANCES FOR SEVERE WEATHER WILL BE SOUTH OF THE I-16 CORRIDOR UP
ALONG THE LOWER SOUTH CAROLINA COAST INTO THE CHARLESTON METRO
AREA. WHAT APPEARS TO BE THE WEDGE FRONT IS MOVING BACK TO THE
SOUTH PER INFLUENCES FROM PRECIPITATION FALLING OVER THE CENTRAL
MIDLANDS. THE BOUNDARY IS SHOWING UP NICELY ON KCLX REFLECTIVITY
AND MAY SERVE TO ENHANCE THE TORNADO THREAT ALONG AND JUST AHEAD
OF IT AS IT DROPS EAST/SOUTHEAST. TRENDS ARE BEING MONITORED...
&&
.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...A SMALL SEVERE WEATHER POTENTIAL EXISTS AHEAD OF A COLD
FRONT BUT EXPECT LOWER LEVELS MAY BE STABILIZED SOMEWHAT BY THE
INITIAL CONVECTION AND POCKETS OF HEAVIER CONVECTIVE RAINS.
VERY HIGH PWATS SUGGEST WE WILL SEE SOME BANDS OF HEAVY RAINFALL
WITH A BIT OF TRAINING POTENTIAL OVERNIGHT POTENTIALLY CREATING
MINOR FLOODING ISSUES IN SOME AREAS.
TUESDAY...A COLD FRONT WILL BE NEAR THE COAST AND PUSHING
OFFSHORE AROUND DAYBREAK. RAIN CHANCES WILL BE LOWERING FROM WEST
TO EAST AS DRIER AIR FILTERS IN FROM THE WEST. HOWEVER...WEAK LOW
PRESSURE WILL PERSIST OVER THE AREA AHEAD OF THE DEEP UPPER TROUGH
APPROACHING FROM THE WEST AND WITH SOME DEEPER MOISTURE SHIFTING
BACK IN FROM THAT DIRECTION WE COULD SEE SOME SHOWERS EVEN DURING
THE AFTERNOON...BUT BETTER CHANCES WILL BE TUESDAY NIGHT AS THE
TROUGH AXIS SHIFTS OVER THE AREA. COULD SEE SOME GRAUPLE WITH THE
SHOWERS AS THE MID-LEVELS RAPIDLY COOL. TEMPERATURES SHOULD REACH
THE LOWER 70S TUESDAY AFTERNOON BEFORE FALLING BACK TO NEAR 50
TUESDAY NIGHT.
WEDNESDAY...COOL AND MOSTLY DRY CONDITIONS EXPECTED WEDNESDAY AS
HIGH PRESSURE BUILDS FROM THE WEST. THERE COULD BE SOME LINGERING
MOISTURE ALONG THE SC COAST TO PRODUCE SOME LIGHT SHOWERS IN THE
MORNING...POSSIBLY EVEN SOME GRAUPLE GIVEN THE LOW FREEZING/WET BULB
ZERO HEIGHTS. HIGH PRESSURE WILL EVENTUALLY SHIFT OVER THE CAROLINAS
WEDNESDAY NIGHT PROVIDING DECENT RADIATIONAL COOLING CONDITIONS.
COULD TEMPS DOWN NEAR 40 DEGREES BY DAYBREAK THURSDAY.
THURSDAY...HIGH PRESSURE WILL SLIP OFFSHORE CAUSING A SLIGHTLY
WARMER ONSHORE FLOW. EXPECT DRY CONDITIONS WITH HIGHS GENERALLY IN
THE LOWER TO MID 70S AWAY FROM THE LOCALLY COOLER COAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A WARMING TREND WILL BE ON TAP INTO EARLY NEXT WEEK AS HIGH PRESSURE
REMAINS OFFSHORE ALLOWING A MORE SOUTHERLY FLOW TO PREVAIL. NO
SIGNIFICANT RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND BUT THAT
COULD CHANGE ON MONDAY AS A COLD FRONT BEGINS TO APPROACH FROM THE
WEST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
EXPECT DETERIORATING CONDITIONS THIS AFTERNOON AS CONVECTION
ASSOCIATED WITH AN APPROACHING COLD FRONT IMPACTS BOTH KCHS AND
KSAV. EVEN AHEAD OF THIS LINE...A STRONG GRADIENT WILL CONTINUE TO
RESULT IN GUSTS NEAR 25 KNOTS. TIMED THE LINE OF THUNDERSTORMS TO
NEAR THE TERMINALS AROUND 20Z-21Z...AND LINGER INTO THE EVENING
HOURS. AS RADAR TRENDS BECOME BETTER ESTABLISHED LATER THIS
AFTERNOON...WILL AMEND TAFS WITH MORE CONVECTIVE DETAILS.
OVERNIGHT...EXPECT PLENTY OF LINGERING MOISTURE TO RESULT IN
ADDITIONAL RAIN AND/OR LOWERING CEILINGS. HAVE MAINTAINED LOW-END
MVFR CONDITIONS FOR NOW...BUT SOME GUIDANCE SUGGEST IFR CEILINGS. IN
ADDITION...MODEL SOUNDINGS SHOW 30-40 KNOTS JUST OFF THE SURFACE. IF
WIND GUSTS DIMINISH AFTER THE BULK OF DEEP CONVECTION PUSHES
OFFSHORE...SEVERAL HOURS /GENERALLY BETWEEN 03Z-09Z/ OF LLWS MAY BE
NEEDED IN THE TAFS. EXPECT CONDITIONS TO SLOWLY IMPROVE AFTER
DAYBREAK ON TUESDAY.
EXTENDED AVIATION OUTLOOK...LOW CHANCE THAT LOW CIGS COULD LINGER
INTO TUESDAY AFTERNOON WITH A MODERATE TO HIGH CHANCE THEY WILL OCCUR
AGAIN TUESDAY NIGHT AS A REINFORCING COLD FRONT MOVES THROUGH.
BREEZY CONDS LIKELY TUESDAY AFTERNOON...POSSIBLY WEDNESDAY
AFTERNOON AS WELL. OTHERWISE...VFR WED-SAT.
&&
.MARINE...
ADDED A MENTION OF SEA FOG TO THE FORECAST AND ISSUED A MARINE
WEATHER STATEMENT TO HIGHLIGHT POTENTIAL DEVELOPMENT. ALREADY
SEEING AREAS OF FOG DEVELOPING OFF THE CHARLESTON COUNTY COAST PER
PILOT BOAT AND WEBCAM REPORTS. DO NOT ANTICIPATE THE NEED FOR A
MARINE DENSE FOG ADVISORY SINCE WINDS WILL BE INCREASING PRIOR TO
THE ARRIVAL OF THE SQUALL LINE...BUT TRENDS ARE BEING WATCHED
CAREFULLY.
NO SIGNIFICANT CHANGES TO THE FORECAST GIVEN MARINE STABILITY
FACTORS AND LATEST TRENDS FROM SURFACE WINDS AND SEA HEIGHT
OBSERVATIONS. A SOLID SMALL CRAFT ADVISORY IN THE CHARLESTON
HARBOR THIS AFTERNOON BUT OUR NEAR SHORE WATERS WILL LIKELY SEE
SPEEDS ONLY INCREASING TO 15 TO 20 KT AND SEAS BUILDING TO 4-5 FT.
SEAS BUILDING FURTHER OFFSHORE WILL SCA CONDITIONS DEVELOPING IN
OUR OUTER GEORGIA WATERS BY MID MORNING TODAY. TONIGHT...STRONGEST
FLOW OVER WARMER WATERS BEYOND 20 NM OFF THE GEORGIA COAST. SEAS
CLOSER TO THE GULF STREAM AT 6-7 FT. CONVECTION WILL LIKELY PLAY
HAVOC WITH WINDS AT SOME POINT THIS EVENING AND OVERNIGHT.
TUESDAY THROUGH SATURDAY...A COLD FRONT WILL PUSH THROUGH THE WATERS
TUESDAY MORNING WITH WINDS DIMINISHING DURING THE DAY GIVEN THE
SLACKENING PRESSURE GRADIENT/LOW-LEVEL JET. HOWEVER...A REINFORCING
COLD FRONT LOOKS TO PUSH THROUGH TUESDAY NIGHT INTO EARLY WEDNESDAY
BEHIND A STRONG UPPER LEVEL DISTURBANCE. ADVISORY CONDITIONS LIKELY
FOR MOST WATERS DURING THIS TIME. IMPROVING CONDITIONS THEN ON TAP
LATER WEDNESDAY AND CONTINUING THROUGH SATURDAY WITH NO HEADLINES
EXPECTED THIS PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR AMZ374.
&&
STHazardous weather outlook, Apr 7, 2:08 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 208 PM EDT MON APR 7 2014 AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ042>045-047>052- 081815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 208 PM EDT MON APR 7 2014 ...TORNADO WATCH 68 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY IS REQUESTED AT THIS TIME. PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-GAZ087-088-SCZ040-081815- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-ALLENDALE- 208 PM EDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 35 KNOTS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...TV OR THE INTERNET FOR THE LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Apr 7, 9:53 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 953 AM EDT MON APR 7 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 953 AM EDT MON APR 7 2014 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND WESTERN GEORGIA WILL CONTINUE TO STRENGTHEN AS IT MOVES EAST TODAY. THE LINE IS EXPECTED TO STRENGTHEN INTO A SQUALL LINE AS IT APPROACHES SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. AS THE LINE PUSHES THROUGH BETWEEN 1 PM AND 7 PM...THERE WILL BE A RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING WILL ALSO BE POSSIBLE. A TORNADO WATCH WILL LIKELY BE ISSUED FOR PORTIONS OF THE REGION THIS AFTERNOON. NOW IS A GOOD TIME TO REVIEW YOUR SEVERE WEATHER SAFETY PROCEDURES. SCHOOLS ARE ALSO ENCOURAGED TO REVIEW THEIR TORNADO ACTION PLANS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS.
Local storm report, Apr 7, 2:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM NON-TSTM WND DMG 2 W DON HOLT BRIDGE 32.89N 79.99W
04/07/2014 CHARLESTON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AND
IN THE ROADWAY IN THE EASTBOUND LANE OF I-526 NEAR MILE
MARKER 19.
&&
EVENT NUMBER CHS1400527
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty | 46 min |
| Apr 7, 4:42 PM EDT | Special Weather Statement | CHS | Chatham | 63 min |
| Apr 7, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 56 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.